How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. David Your Own Question

Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 44389
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

Up to last year in August I was on 40 mg atorvastatin, due

Customer Question

up to last year in August I was on 40 mg atorvastatin, due to my cholesterol which I was
told was on the borderline according to my GP. Having been admitted to hospital the
same month with a chestinfection the atorvastatin was increased to 80 mg. I was in
hospital again in November with a another chestinfection. Other then giving me antibiotics
it was established I am suffering from bronchiectasis and razylan 60 mg was added to
my medication. Test's are still going on for the bronchiectasis. But shortly taking razylan
I had so many side effects that I began to ache all over and my gait became very stooped.
I have to add that I have a problem with peripheral vascular desease and osteo athritis
plus osteo porosis. But for the two problems I mentioned last I have no medication
other than 200mg amitriptilyn at night. My GP refuses to see me before the 14th of
June and I wonder if there is any advice you can give me. I insisted to seeing my
GP about the statin and the razylan and a blood test was made last week and ringing
up today I was told, that the increased statin was not the reason why I ache all over
my body and my few muscles I had are beginning to causing my a problem.
Submitted: 9 months ago.
Category: Medical
Expert:  Dr. David replied 9 months ago.

This is Dr. David

raloxifene is Razylan and is an anti-estrogen agent. it is used to prevent osteoporosis and to prevent breast cancer in women who have high breast cancer risk.

one of its side effects is hot flashes and bone pains all over your body.

you need bone density tests to see if you have osteoporosis or not.

if the razylan is causing too much side effects for you, you may have to stop taking it.

I bet it is the Razylan which is causing you to ache all over.

let me know if you have other questions.

Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 44389
Experience: Board Certified Physician
Dr. David and 4 other Medical Specialists are ready to help you
Customer: replied 9 months ago.
Other than the razylan is 80mg statin not too much for my body? Osteoporosis has been diagnosed, with having my hips replaced when I was 47, resurfaced in 2004.
Expert:  Dr. David replied 9 months ago.

talk to your doctor about stopping the razylan and see if the aches and pains get better.

I bet they will get better.

atorvastatin max dose is 80mg a day. I am not sure why they increased your dose.

was your cholesterol levels still high on 40mg a day?

you might need another fasting cholesterol and triglyceride levels checked to know for sure.

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Previous | Next >
  • http://ww2.justanswer.com/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.com/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.com/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.com/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.com/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.com/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.com/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions